Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 6, 2015, 12:19 PM MST for Pima County, Arizona. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2015, 12:19 PM MST (19:19 UTC)
- Expired
- Oct 6, 2015, 12:45 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 12:40 PM MST | HAIL 1 | 5 Wnw Catalina Foothill, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
526 WUUS55 KTWC 061919 SVRTWC AZC019-061945- /O.NEW.KTWC.SV.W.0113.151006T1919Z-151006T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1219 PM MST TUE OCT 6 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 1245 PM MST * AT 1219 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASAS ADOBES...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...CASAS ADOBES... TORTOLITA...TANQUE VERDE...CATALINA FOOTHILLS...MOUNT LEMMON/SUMMERHAVEN...CATALINA STATE PARK...SABINO CANYON AND CATALINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3224 11084 3225 11110 3249 11100 3249 11066 TIME...MOT...LOC 1919Z 211DEG 22KT 3234 11095 $$ GL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:45 AM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Oct 6, 8:45 AM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 845 AM MST TUE OCT 6 2015 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE STATE TODAY AND BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. CONDITIONS ARE FAVORABLE FOR STRONG STORMS. IN ADDITION...EXPECT THE COOLING TREND TO CONTINUE WITH GUSTY WINDS AT TIMES. A FEW SHOWERS STILL POSSIBLE NEAR THE MOUNTAINS WITH A SLOW WARMING TREND LATE IN THE WEEK. && .DISCUSSION...THE LOW WE'VE BEEN STARING AT THE PAST SEVERAL DAYS IS NOW IN WESTERN ARIZONA ON A TRACK FOR SOUTHEAST ARIZONA OVER THE NEXT 24 HOURS. THE 12Z KTWC SOUNDING SHOWED ADDITIONAL DRYING BETWEEN 600-700HPA AS EXPECTED...BUT THE MID LEVEL DRY SLOT IS NOW SHIFTING EAST OF THE AREA. PRECIPITABLE WATER VALUES AROUND 1 INCH ARE NOW PUSHING IN FROM THE WEST ON THE SOUTHEAST FLANK OF THE LOW. TWO SPOKES OF ENERGY ARE NOTABLE ON WATER VAPOR IMAGERY SHIFTING ACROSS CENTRAL AND SOUTHERN ARIZONA THIS MORNING...WITH THE FIRST WEAKER ONE PUSHING THROUGH WESTERN PIMA COUNTY...AND A SECOND STRONGER ONE THROUGH YUMA COUNTY ATTM. WE'LL ADD IN SOME DECENT SHEAR (BUT NOT AS STRONG AS YESTERDAY)...AND A LITTLE SOLAR INSOLATION TO FIRE SOME STORMS THROUGH CENTRAL AND EASTERN PIMA COUNTY BETWEEN NOON AND 3 PM. IT SHOULD BE NOTED HOWEVER THAT THE BEST SHEAR AND CONVECTIVE POTENTIAL FOR STRONGER STORMS NOW LOOKS LIKE IT'S COMING TOGETHER NORTH OF TUCSON...INCLUDING PORTIONS OF PINAL...GRAHAM AND GREENLEE COUNTIES. PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR ADDITIONAL DETAILS. && .AVIATION...VALID THRU 07/16Z. SCT TO LOCALLY BKN-OVC CLOUDS 6-10 KFT WITH ISOLD -SHRA AND THEN SCTD -SHRA/TS AFTER 06/18Z AREA-WIDE. GUSTY WINDS PSBL AGAIN AFTER 18Z ESPECIALLY SOUTH AND EAST OF KTUS. BRIEF MVFR CONDITIONS ARE POSSIBLE WITH TSRA AS WELL. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN AREA OF LOW PRESSURE WILL BE IMPACTING SOUTHEAST ARIZONA THROUGH MUCH OF THE COMING WEEK. THIS SYSTEM WILL BRING INCREASED MOISTURE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. A FEW STORMS COULD BE STRONG THIS AFTERNOON. OTHERWISE...EXPECT BREEZY SOUTHERLY WINDS AGAIN TODAY ESPECIALLY EAST OF TUCSON WITH LIGHT WINDS THE REMAINDER OF THE WEEK. TEMPERATURES WILL REMAIN COOL WITH HIGHS BELOW NORMAL THROUGH MIDWEEK...THEN MODERATING LATER THIS WEEK. && .PREV DISCUSSION...LOW FILLING A BIT BUT STILL HAS SOME PUNCH AS IT PUSHES SLOWLY INTO WESTERN ARIZONA EARLY THIS MORNING. PRECIPITABLE WATER STILL A LITTLE MARGINAL WITH SOME DRYING ABOVE H7...BUT PICKING UP AGAIN A LITTLE FURTHER WEST WRAPPING INTO THE BASE OF THE LOW WITH 1 INCH VALUES AVAILABLE THERE. THE HRRR IS PICKING UP ON AN ENHANCED SPOKE OF ENERGY FROM THE BASE OF THE LOW INTO THE SOUTHEAST QUADRANT. THE BEST CONVECTIVE POTENTIAL THIS MORNING IS FORMING INITIALLY THROUGH CENTRAL PIMA COUNTY INTO PINAL COUNTY BUT IN A MODEST SHEAR REGION. THE MID DAY TO EARLY AFTERNOON PERIOD SEES THIS AREA OF CONVECTIVE POTENTIAL COME TOGETHER WITH A NICE SHEAR REGIME THROUGH EASTERN PIMA COUNTY FOR ENHANCED THUNDERSTORM CHANCES FOR TUCSON METRO. BY EARLY TO MID AFTERNOON THE FAVORED STRONG THUNDERSTORM AREA LIFTS NORTHEAST INTO EASTERN PINAL AND GRAHAM COUNTIES. HAIL AND STRONG WINDS A THREAT ALONG WITH LOCALLY HEAVY RAIN. HOWEVER...STORM MOTION WILL BE ON THE BRISK SIDE SO WE WOULD NEED SOME TRAINING TO SEE ANY FLOOD THREATS. MOST LIKELY TRAINING AREAS WOULD PROBABLY BE SOUTHWESTERN AND SOUTHERN SLOPES NEAR MOUNTAINS (POSSIBLY INCLUDING CATALINA FOOTHILLS). INFLUENCES OF THE LOW WILL CONTINUE WEDNESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS PRIMARILY EAST OF TUCSON AS IT WOBBLES THROUGH. ACTUALLY...THIS LOW IS GOING TO FINALLY LOSE ANY LAST VESTIGES OF HIGHER LATITUDE SUPPORT LATER TODAY AND WILL THEN RESPOND TO MEAN FLOW INFLUENCES BELOW 40N...WHICH MEANS IT WILL CONTINUE TO SLOWLY FILL AND SAG DOWN THE FRONT SIDE OF THE DEVELOPING RIDGE NEAR THE WEST COAST OVER THE NEXT 72 HOURS. THEN RETROGRADE ACROSS NORTHWEST MEXICO UNDER THE RIDGE FRIDAY INTO THE WEEKEND. AS A MATTER OF FACT IT'S VERY LIKELY WE WILL STILL BE TALKING ABOUT THIS LOW INFLUENCING OUR WEATHER NEXT WEEK AS IT TRIES TO COME BY FOR ANOTHER PASS FROM THE WEST. WITH THIS IN MIND WE WILL CONTINUE TO GO WITH A GENERAL WARMING TREND LATE IN THE WEEK AS WELL AS A RELATIVE DRYING TREND. HOWEVER...WE WILL KEEP A FEW SHOWERS AROUND SOME MOUNTAIN AND INTERNATIONAL BORDER AREAS AS THE LOW REMAINS IN OUR GENERAL VICINITY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER
In the hours before
Special weather statement, Oct 6, 10:36 AM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1036 AM MST TUE OCT 6 2015 AZZ508-512-061800- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 1036 AM MST TUE OCT 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 1100 AM MST... AT 1034 AM MST...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DOUGLAS...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL WAS REPORTED IN DOUGLAS. DIME TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS AND RURAL COCHISE COUNTY NORTHEAST OF DOUGLAS LAT...LON 3134 10958 3157 10946 3159 10919 3134 10936 TIME...MOT...LOC 1734Z 212DEG 32KT 3142 10946 KD
Local storm report, Oct 6, 10:40 AM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1040 AM MST TUE OCT 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL 1 ENE DOUGLAS 31.35N 109.52W
10/06/2015 E0.88 INCH COCHISE AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1500099
KDSpecial weather statement, Oct 6, 10:55 AM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1055 AM MST TUE OCT 6 2015
AZZ509>511-061900-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
1055 AM MST TUE OCT 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND SOUTHERN
GREENLEE COUNTIES UNTIL NOON MST...
AT 1054 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF SOLOMON...MOVING NORTHEAST AT 25 MPH. IN
ADDITION...NUMEROUS OTHER THUNDERSTORMS ARE OCCURRING ACROSS
SOUTHEASTERN GRAHAM AND SOUTHERN GREENLEE COUNTIES.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...PIMA...DUNCAN...FRANKLIN...
GUTHRIE...JUNCTION OF HIGHWAYS 191 AND 266...FRYE MESA DAM...
SOLOMON...MOUNT GRAHAM AND SWIFT TRAIL JUNCTION.
LAT...LON 3244 10907 3244 10991 3296 10996 3317 10952
3310 10906
TIME...MOT...LOC 1754Z 219DEG 20KT 3275 10951
GLSpecial weather statement, Oct 6, 11:43 AM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1143 AM MST TUE OCT 6 2015
AZZ504>506-061930-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
1143 AM MST TUE OCT 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 1230 PM MST...
AT 1142 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RED ROCK...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARANA...ELOY...AVRA VALLEY...FRIENDLY CORNERS...PICACHO...RED ROCK
AND PICACHO PEAK.
LAT...LON 3266 11082 3241 11131 3267 11175 3275 11165
3276 11161 3284 11153 3296 11137
TIME...MOT...LOC 1842Z 214DEG 27KT 3253 11124
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:36 AM MST | Special Weather Statement | TWC | 24 min | |
| Oct 6, 10:36 AM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 54 min |
| Oct 6, 10:55 AM MST | Special Weather Statement | TWC | Graham | 65 min |
| Oct 6, 11:43 AM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Oct 6, 12:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Oct 6, 12:33 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Oct 6, 1:33 PM MST | Special Weather Statement | TWC | 42 min | |
| Oct 6, 2:26 PM MST | Special Weather Statement | TWC | Greenlee | 64 min |
| Oct 6, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 32 min |
| Oct 6, 3:21 PM MST | Special Weather Statement | TWC | 39 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.